Alert archive / Montana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 33, NWS Missoula, MT

July 31, 2010Flathead County, Lake County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Jul 31, 2010, 8:10 PM MDT for Flathead County, Lake County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2010, 8:10 PM MDT (02:10 UTC)
Expired
Jul 31, 2010, 8:40 PM MDT
In force
30 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

Counties Flathead County, MT, Lake County, MT

The radar

The Missoula radar (KMSX), 124 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS55 KMSO 010210
SVRMSO
MTC029-047-010300-
/O.NEW.KMSO.SV.W.0033.100801T0210Z-100801T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
810 PM MDT SAT JUL 31 2010

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FLATHEAD COUNTY IN NORTHWEST MONTANA...
  NORTHWESTERN LAKE COUNTY IN NORTHWEST MONTANA...

* UNTIL 900 PM MDT.

* AT 803 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 19 MILES SOUTH OF KALISPELL...
  AND WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...CRESTON...EVERGREEN...KALISPELL...
  KILA...LA SALLE...LAKE MARY RONAN...LAKESIDE AND SOMERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.

&&

LAT...LON 4834 11429 4822 11397 4784 11437 4793 11460
TIME...MOT...LOC 0210Z 210DEG 20KT 4796 11441

$$


LOEFFELBEIN
2 follow-up statements
059 
WWUS55 KMSO 010226
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
826 PM MDT SAT JUL 31 2010

MTC047-010236-
/O.CAN.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/
LAKE MT-
826 PM MDT SAT JUL 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE COUNTY IS
CANCELLED...

LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424
TIME...MOT...LOC 0226Z 210DEG 20KT 4804 11434

$$

MTC029-010300-
/O.CON.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/
FLATHEAD MT-
826 PM MDT SAT JUL 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR CENTRAL FLATHEAD COUNTY...

* AT 821 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  LAKESIDE...OR ABOUT 13 MILES SOUTH OF KALISPELL...AND WAS MOVING
  NORTHEAST AT 25 MPH.

LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424
TIME...MOT...LOC 0226Z 210DEG 20KT 4804 11434

$$


LOEFFELBEIN
724 
WWUS55 KMSO 010240
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
840 PM MDT SAT JUL 31 2010

MTC029-010250-
/O.CAN.KMSO.SV.W.0033.000000T0000Z-100801T0300Z/
FLATHEAD MT-
840 PM MDT SAT JUL 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLATHEAD COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS BUT MAY STILL 
PRODUCE SOME SMALL HAIL AND GUSTY WINDS.

LAT...LON 4804 11452 4834 11429 4822 11397 4796 11424
TIME...MOT...LOC 0240Z 210DEG 20KT 4811 11428

$$


LOEFFELBEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 31, 2:30 PM MDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
230 PM MDT SAT JUL 31 2010

...STRONG THUNDERSTORMS EXPECTED THROUGH INTO THIS EVENING...

.DISCUSSION...
TONIGHT AND SUNDAY...ALL THE ELEMENTS ARE COMING TOGETHER FOR AN
ACTIVE CONVECTIVE PERIOD ACROSS WESTERN MONTANA AND NORTH-CENTRAL
IDAHO FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS ACROSS WEST-
CENTRAL MONTANA WHERE THE LARGE SCALE FORCING...INSTABILITY AND
MOISTURE AND DEEP WIND SHEAR COME TOGETHER. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR SELECT COUNTIES IN WEST-
CENTRAL MONTANA. AN UPPER-LEVEL TROUGH RESPONSIBLE FOR THIS
EPISODE OF CONVECTIVE STORMS WILL MOVE ACROSS NORTHERN IDAHO AND
NORTHWEST MONTANA TONIGHT AND EARLY SUNDAY MORNING. THIS TROUGH
FEATURE WILL CONTINUE TO PROVIDE THE NEEDED FORCING TO MAINTAIN
SOME THUNDERSTORMS OVERNIGHT TONIGHT...THOUGH STORM INTENSITY
SHOULD DIMINISH. THE PRECIPITATION FOCUS WILL MIGRATE NORTHWARD
SUNDAY TARGETING NORTHWEST MONTANA FOR CONTINUED SHOWERS AND
THUNDERSTORMS.

BY LATE SUNDAY NIGHT....ONE TROUGH FEATURE EXITS TO THE EAST...WHILE
ANOTHER UPPER TROUGH MOVES INTO THE PACIFIC NORTHWEST. CLOUDS AND
ANY CHANCE OF PRECIPITATION WILL BE CONFINED TO AN AREA CLOSE TO THE
CANADIAN BORDER.

MONDAY AND TUESDAY THE UPPER LEVEL TROUGH REMAINS OVER THE PACIFIC
NORTHWEST. THE CHANCES OF SHOWERS OR THUNDERSTORMS DECREASES OVER
THESE DAYS...WITH THE BEST CHANCE OF PRECIPITATION REMAINING ALONG
THE CANADIAN BORDER AND THE CONTINENTAL DIVIDE. TEMPERATURES WILL
BE NEAR NORMAL.

PERSISTENT TROUGHING APPEARS TO REMAIN AT LEAST LOOSELY IN PLACE
ACROSS THE INLAND NORTHWEST AND NORTHERN ROCKIES THROUGH THE BETTER
PART OF NEXT WEEK. THIS WILL MAINTAIN NEAR NORMAL TEMPERATURES
WITH CONTINUED CHANCES FOR THUNDERSTORMS...ESPECIALLY ACROSS
NORTHWEST MONTANA AND THE GLACIER REGION. BREEZY CONDITIONS ARE ALSO
TO BE EXPECTED THROUGHOUT THE WEEK.

&&

.AVIATION...SKIES HAVE CLEARED ACROSS NORTHWEST MONTANA AFTER
SHOWERS AND SOME THUNDERSTORMS MOVED THROUGH THE AREA THIS
MORNING. CONVECTIVE DEVELOPMENT HAS STARTED ACROSS WESTERN
MONTANA...FOCUSED SOUTH OF THE INTERSTATE-90 CORRIDOR. KBTM...KSMN
AND SURROUNDING AIRFIELDS HAVE THE CHANCE OF SEEING THUNDERSTORMS
THROUGH EARLY EVENING...AT LEAST THROUGH 01/0300Z AND POSSIBLY A
FEW HOURS BEYOND THAT. THUNDERSTORM DEVELOPMENT IS POSSIBLE UP
THROUGH KMSO THIS EVENING AS WELL. MAIN THREAT WITH ANY STORMS
NEAR AND AT THE AIRFIELDS WILL BE GUSTY WINDS...PERIODS OF HEAVY
RAIN AND SOME SMALL HAIL. OVERNIGHT AND INTO SATURDAY...SHOWERY
CONDITIONS WILL REMAIN ACROSS NORTHWEST MONTANA AS MOISTURE
CONTINUES TO STREAM IN THE REGION.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING LOWER HELLS
     CANYON/SALMON RIVER REGION...SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...MSJ
LONG TERM....KOLATA
AVIATION...NOLTE
Hazardous weather outlook, Jul 31, 1:34 AM MDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
134 AM MDT SAT JUL 31 2010

IDZ005>010-MTZ001>007-043-010000-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
134 AM MDT SAT JUL 31 2010 /1234 AM PDT SAT JUL 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE
AREA THROUGH SATURDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE GREATEST THREAT
FOR SEVERE STORMS WILL BE DURING SATURDAY AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GIBSON

In the hours before

Local storm report, Jul 31, 7:00 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
700 PM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     6 ESE OROFINO           46.45N 116.14W
07/31/2010                   CLEARWATER         ID   TRAINED SPOTTER

            SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
            AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
            THUNDERSTORM WINDS AND DOWNBURST.

0205 PM     HAIL             CHARLOS HEIGHTS         46.13N 114.18W
07/31/2010  E0.75 INCH       RAVALLI            MT   PUBLIC

            PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
            THREE QUARTER INCH HAIL.

0515 PM     HAIL             11 WSW KOOSKIA          46.08N 116.19W
07/31/2010  E1.00 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
            FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
            DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.

0528 PM     HAIL             2 E DIXON               47.32N 114.27W
07/31/2010  E1.00 INCH       SANDERS            MT   TRAINED SPOTTER

            SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
            SOME LARGER PIECES IN THE MIX.

0543 PM     HAIL             8 NNW KOOSKIA           46.25N 116.04W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
            HAIL.

0543 PM     HAIL             3 NNW EAST KAMIAH       46.24N 116.03W
07/31/2010  E1.75 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
            PIECES IN THE MIX IN EAST KAMIAH.

0615 PM     HAIL             WHITE BIRD              45.76N 116.30W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
            CITY LIMITS AS WELL.

0615 PM     HAIL             LOLO                    46.76N 114.08W
07/31/2010  M1.00 INCH       MISSOULA           MT   TRAINED SPOTTER

            QUARTER SIZE HAIL IN LOLO CREEK AREA.

0631 PM     HAIL             3 NW MISSOULA           46.90N 114.04W
07/31/2010  M1.00 INCH       MISSOULA           MT   AMATEUR RADIO

            HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
            RESIDENCE.

&&

NOLTE
Special weather statement, Jul 31, 7:02 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
702 PM MDT SAT JUL 31 2010

MTZ003>005-043-010130-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-MISSOULA/BITTERROOT
VALLEYS-POTOMAC/SEELEY LAKE REGION-
702 PM MDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND CENTRAL
MISSOULA COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EVARO...OR 9 MILES NORTHWEST OF MISSOULA...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ARLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WEST CENTRAL MONTANA.

&&

LAT...LON 4736 11390 4723 11363 4693 11408 4701 11422
TIME...MOT...LOC 0102Z 215DEG 25KT 4704 11404

LOEFFELBEIN
Local storm report, Jul 31, 7:04 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
704 PM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     6 ESE OROFINO           46.45N 116.14W
07/31/2010                   CLEARWATER         ID   TRAINED SPOTTER

            SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
            AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
            THUNDERSTORM WINDS AND DOWNBURST.

0205 PM     HAIL             CHARLOS HEIGHTS         46.13N 114.18W
07/31/2010  E0.75 INCH       RAVALLI            MT   PUBLIC

            PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
            THREE QUARTER INCH HAIL.

0515 PM     HAIL             11 WSW KOOSKIA          46.08N 116.19W
07/31/2010  E1.00 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
            FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
            DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.

0528 PM     HAIL             2 E DIXON               47.32N 114.27W
07/31/2010  E1.00 INCH       SANDERS            MT   TRAINED SPOTTER

            SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
            SOME LARGER PIECES IN THE MIX.

0543 PM     HAIL             8 NNW KOOSKIA           46.25N 116.04W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
            HAIL.

0543 PM     HAIL             3 NNW EAST KAMIAH       46.24N 116.03W
07/31/2010  E1.75 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
            PIECES IN THE MIX IN EAST KAMIAH.

0615 PM     HAIL             WHITE BIRD              45.76N 116.30W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
            CITY LIMITS AS WELL.

0630 PM     HAIL             LOLO                    46.76N 114.08W
07/31/2010  M1.00 INCH       MISSOULA           MT   TRAINED SPOTTER

            QUARTER SIZE HAIL IN LOLO CREEK AREA. CORRECTION FROM
            PREVIOUS LSR...TIME OF REPORT WAS 630PM.

0631 PM     HAIL             3 NW MISSOULA           46.90N 114.04W
07/31/2010  M1.00 INCH       MISSOULA           MT   AMATEUR RADIO

            HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
            RESIDENCE.

&&

NOLTE
Special weather statement, Jul 31, 7:09 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
709 PM MDT SAT JUL 31 2010

MTZ001-003-010145-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-
709 PM MDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD...EASTERN
SANDERS AND WESTERN LAKE COUNTIES UNTIL 745 PM MDT...

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF PLAINS...OR 23 MILES WEST
OF POLSON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONEPINE AND HOT
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WEST CENTRAL MONTANA.

&&

LAT...LON 4785 11439 4767 11420 4749 11464 4764 11479
TIME...MOT...LOC 0109Z 235DEG 17KT 4762 11460

LOEFFELBEIN
Special weather statement, Jul 31, 7:56 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
756 PM MDT SAT JUL 31 2010

MTZ003>006-043-010245-
BITTERROOT/SAPPHIRE MOUNTAINS-FLATHEAD/MISSION VALLEYS-LOWER CLARK
FORK REGION-MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
756 PM MDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAKE AND CENTRAL
MISSOULA COUNTIES UNTIL 845 PM MDT...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES WEST OF LOLO...OR 18 MILES WEST OF
MISSOULA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FRENCHTOWN...MILL
CREEK ROAD IN BLACKCAT BURN AREA...EVARO AND ARLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR WEST CENTRAL MONTANA.

&&

LAT...LON 4720 11408 4700 11381 4673 11433 4687 11453
TIME...MOT...LOC 0157Z 229DEG 31KT 4686 11427

KITSMILLER
Local storm report, Jul 31, 8:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
800 PM MDT SAT JUL 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TSTM WND DMG     6 ESE OROFINO           46.45N 116.14W
07/31/2010                   CLEARWATER         ID   TRAINED SPOTTER

            SEVERAL PINE TREES BENT DOWN/OVER AND BRANCHES ESTIMATED
            AT 6 INCHES DIAMETER BROKEN OFF OF TREES FROM REPORTED
            THUNDERSTORM WINDS AND DOWNBURST.

0205 PM     HAIL             CHARLOS HEIGHTS         46.13N 114.18W
07/31/2010  E0.75 INCH       RAVALLI            MT   PUBLIC

            PUBLIC IN BETWEEN DARBY AND HAMILTON REPORTED ESTIMATED
            THREE QUARTER INCH HAIL.

0515 PM     HAIL             11 WSW KOOSKIA          46.08N 116.19W
07/31/2010  E1.00 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER IN NEZ PERCE REPORTED ONE INCH SIZE HAIL THAT
            FELL FOR 5 MINS. SEVERAL TREES HAVE BRANCHES
            DOWN...DIAMETERS AVERAGING ONE TO ONE HALF INCHES.

0528 PM     HAIL             2 E DIXON               47.32N 114.27W
07/31/2010  E1.00 INCH       SANDERS            MT   TRAINED SPOTTER

            SPOTTER 2 E DIXON REPORTED HAIL THE SIZE OF QUARTERS WITH
            SOME LARGER PIECES IN THE MIX.

0543 PM     HAIL             3 NNW EAST KAMIAH       46.24N 116.03W
07/31/2010  E1.75 INCH       IDAHO              ID   TRAINED SPOTTER

            SPOTTER REPORTED GOLF BALL SIZE HAIL...WITH SOME LARGER
            PIECES IN THE MIX IN EAST KAMIAH.

0543 PM     HAIL             8 NNW KOOSKIA           46.25N 116.04W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            LAW ENFORCEMENT DEPUTY IN KAMIAH REPORTS GOLF BALL SIZE
            HAIL.

0615 PM     HAIL             WHITE BIRD              45.76N 116.30W
07/31/2010  E1.75 INCH       IDAHO              ID   LAW ENFORCEMENT

            REPORTS OF GOLF BALL SIZE HAIL IN WHITEBIRD AND KAMIAH
            CITY LIMITS AS WELL.

0630 PM     HAIL             LOLO                    46.76N 114.08W
07/31/2010  M1.00 INCH       MISSOULA           MT   TRAINED SPOTTER

            QUARTER SIZE HAIL IN LOLO CREEK AREA. CORRECTION FROM
            PREVIOUS LSR...TIME OF REPORT WAS 630PM.

0631 PM     HAIL             3 NW MISSOULA           46.90N 114.04W
07/31/2010  M1.00 INCH       MISSOULA           MT   AMATEUR RADIO

            HAM RADIO REPORT OF MEASURED ONE INCH HAIL AT OPERATOR
            RESIDENCE.

0710 PM     HAIL             HOT SPRINGS             47.61N 114.67W
07/31/2010  E0.88 INCH       SANDERS            MT   TRAINED SPOTTER

            ESTIMATED PENNY TO NICKEL SIZE HAIL.

0749 PM     HAIL             FLORENCE                46.63N 114.08W
07/31/2010  M1.00 INCH       RAVALLI            MT   TRAINED SPOTTER

0750 PM     HAIL             2 N FLORENCE            46.66N 114.08W
07/31/2010  M1.00 INCH       MISSOULA           MT   NWS EMPLOYEE

            RELAYED REPORT FROM NWS EMPLOYEE OF ONE INCH SIZE HAIL
            NORTH OF FLORENCE.

&&

NOLTE

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:02 PM MDTSpecial Weather StatementMSOLake43 min
Jul 31, 6:08 PM MDTSpecial Weather StatementMSOMissoula37 min
Jul 31, 6:33 PM MDTSevere Thunderstorm WarningMSOMissoula27 min
Jul 31, 6:43 PM MDTSpecial Weather StatementMSOFlathead32 min
Jul 31, 7:02 PM MDTSpecial Weather StatementMSOMissoula28 min
Jul 31, 7:09 PM MDTSpecial Weather StatementMSOLake36 min
Jul 31, 7:30 PM MDTSevere Thunderstorm WarningMSOFlathead, Lake, Sanders45 min
Jul 31, 7:34 PM MDTSevere Thunderstorm WarningMSOMissoula, Sanders41 min
Jul 31, 7:49 PM MDTSevere Thunderstorm WarningMSOGranite, Missoula, Ravalli41 min
Jul 31, 7:56 PM MDTSpecial Weather StatementMSOMissoula49 min
Jul 31, 8:13 PM MDTSpecial Weather StatementMSOFlathead32 min
Jul 31, 8:53 PM MDTSpecial Weather StatementMSOFlathead37 min
Jul 31, 9:12 PM MDTSpecial Weather StatementMSOPowell33 min
Jul 31, 9:15 PM MDTSpecial Weather StatementMSORavalli30 min
Jul 31, 9:29 PM MDTSpecial Weather StatementMSOGranite46 min
Jul 31, 9:50 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Granite, Ravalli25 min
Jul 31, 10:33 PM MDTSpecial Weather StatementMSODeer Lodge27 min
Aug 1, 1:34 PM MDTSpecial Weather StatementMSOFlathead41 min

Nearby

Severe Thunderstorm Warnings in Montana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.